Alert archive / Ohio / Lake Effect Snow Warnings in 2006
Lake Effect Snow Warning 4, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow warning at Feb 27, 2006, 1:32 PM EST for Ashtabula County, Geauga County, Lake County, Ohio. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2006, 1:32 PM EST (18:32 UTC)
- Expired
- Feb 27, 2006, 7:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 74 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCLE 271832 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 132 PM EST MON FEB 27 2006 OHZ012>014-089-280000- /O.UPG.KCLE.LE.Y.0008.000000T0000Z-060227T2300Z/ /O.NEW.KCLE.LE.W.0004.060227T1832Z-060228T0000Z/ LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... ASHTABULA 132 PM EST MON FEB 27 2006 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. BANDS OF WEST TO EAST LAKE EFFECT SNOW CAN PRODUCE AN INCH PER HOUR SNOWFALL. ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES DURING REST OF THE AFTERNOON AND INTO THIS EVENING...BRING THE TOTAL FOR THE DAY FROM 4 TO 8 INCHES. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ PAZ001>003-280000- /O.EXT.KCLE.LE.Y.0008.000000T0000Z-060228T0000Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 132 PM EST MON FEB 27 2006 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. BANDS OF LAKE EFFECT SNOW CAN PRODUCE AN INCH PER HOUR SNOWFALL. ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES THROUGH THE AFTERNOON. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ THOMPSON
1 follow-up statement
000 WWUS41 KCLE 280005 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 705 PM EST MON FEB 27 2006 OHZ012>014-089-280115- /O.EXP.KCLE.LE.W.0004.000000T0000Z-060228T0000Z/ LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... ASHTABULA 705 PM EST MON FEB 27 2006 ...LAKE EFFECT SNOW WARNING HAS EXPIRED... SNOW WILL TAPER TO FLURRIES THROUGH THE EVENING. WHILE A FEW AREAS COULD SEE ANOTHER INCH OR TWO THIS EVENING...ACCUMULATIONS GENERALLY WILL BE LESS THAN AN INCH. $$ PAZ001>003-280115- /O.EXP.KCLE.LE.Y.0008.000000T0000Z-060228T0000Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 705 PM EST MON FEB 27 2006 ...LAKE EFFECT SNOW ADVISORY HAS EXPIRED... SNOW WILL TAPER TO FLURRIES THROUGH THE EVENING. WHILE A FEW INLAND AREAS COULD SEE ANOTHER INCH OR TWO THIS EVENING... ACCUMULATIONS GENERALLY WILL BE LESS THAN AN INCH. $$
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Feb 27, 1:25 PM EST, 7 minutes earlier.
Area forecast discussion, Feb 27, 1:25 PM EST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE CLEVELAND OHIO 125 PM EST MON FEB 27 2006 .SHORT TERM(TODAY)... RECIEVED REPORTS OF 4-5 INCHES IN ABOUT 5 HOURS WHERE THE HEAVIEST BAND SET UP OVER LAKE/GEAUGA/ASHTABULA COUNTY. WL UPGRADE THOSE AREAS TO A WARNING GIVEN THE WLY FLOW CONTINUING FOR ANOTHER 3-5 HOURS AND ADDITIONAL BANDING NOTED OVER LKERI. THOUGHT ABOUT UPGRADING THE PA COUNTIES BUT THINK THAT NW FLOW SHOULD DIMINISH THAT SNOW ALTHOUGH ERIE COUNTY WL NEED TO BE WATCHED IN WLY FLOW FOR THE NEXT COUPLE OF HOURS. SHOULD SEE ANOTHER 2-4 INCHES THIS AFTN FOR 4-8 INCHES TOTAL AND 4-6 IN THE ADVY AREA. UPDATE AND WSW OUT BY 145PM. && .AVIATION(18Z-18Z)... BEST FRONTOGENESIS OVER THE EASTERN FORECAST AREA ATTM...WITH THE BEST LIFT EAST OF A SANDUSKY TO MILLERSBURG LINE. SOME LAKE ENHANCEMENT IN WLY FLOW ALSO OCCURRING...SOME OF THE SNOW WL BE HEAVY AT TIMES...BUT IT MAY ONLY AFFECT ERI FOR A COUPLE OF HRS GIVEN THAT THE FLOW WL START TO TURN NWLY LATER IN THE AFTERNOON. WL GO WITH GENERAL IFR CONDITIONS OVER THE EASTERN TERMINALS WITH OCCASIONAL LIFR IN HEAVIER SNOW. AS FOR TOL AND FDY...EXPECT CONDITIONS TO SLOWLY IMPROVE THRU THE AFTN AS THAT AREA IS DRIER WITH LESS LIFT ALTHOUGH THERE WILL BE SOME LOCALIZED MVFR CONDITIONS THRU THE AFTN HRS. BEST LIFT AND MOISTURE EXITS TO THE SE THIS EVENING AND CONDITIONS SHOULD IMPROVE TO VFR OVERNIGHT ALTHOUGH ERI MAY STAY MVFR THRU MORNING WITH NWLY FLOW. MOST TERMINALS SHOULD LESS THAN AN INCH OF ADDITIONAL SNOW TODAY...ALTHOUGH ERIE AND YNG MAY SEE AN INCH OR TWO. && .SHORT TERM (THIS AFTERNOON)... UPDATE FOR BANDS OF LAKE EFFECT SNOW MOVING INTO NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA...SNOW ACCUMULATIONS OF 2 TO 5 INCHES THROUGH THE AFTERNOON. RADAR AND SATELLITE INDICATING SNOW THE BANDS WERE BECOMING MORE WEST TO EAST. && .SHORT TERM (TODAY)... LAKE CONTINUING TO ENHANCE THE SNOW...UPDATED THE SNOW ACCUMULATION. OTHERWISE NO CHANGES. && .SHORT TERM (TODAY THROUGH WEDNESDAY)... WEAK LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST AND REMAIN JUST NORTH OF THE AREA TODAY AND FORCE A WEAK COLD FRONT SOUTH ACROSS THE AREA. 500 MB JET MAXIMA DIVING SOUTHEAST OUT OF THE DAKOTAS LATE THIS MORNING AND AFTERNOON WILL ENHANCE PRECIPITATION IN THE RIGHT REAR QUAD OF THE JET AS IT SLIPS BY. NATIONAL RADAR LOOPS SHOWED PRECIPITATION THAT DEVELOPED ALONG THIS FEATURE. WILL KEEP A CHANCE OF SNOW IN FOR ALL AREAS. EASTERN THIRD OF THE AREA WILL LIKELY SEE LAKE MOISTURE ENHANCEMENT TAKING PLACE WITH BETTER CHANCE OF LIGHT SNOW THROUGH THE DAY. LOCAL WARF MODEL SHOWS LAKE EFFECT BAND WILL DEVELOP FROM WEST TO EAST OVER NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA LATER THIS MORNING AND EARLY AFTERNOON AS FLOW BECOMES WESTERLY AND UPPER LEVEL DYNAMICS ASSIST IN THIS DEVELOPMENT. I DONT ANTICIPATE THE BAND GETTING OUT OF HAND AS IT SHOULD BE SHORT LIVED AND WAFFLE BACK AND FORTH THROUGH THE EVENING INTO EARLY TONIGHT. HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE AREA TONIGHT AND MAINTAIN A NORTHWEST FLOW OVER THE AREA FOR SOME ADDITIONAL PESKY LAKE EFFECT SNOW SHOWER ACTIVITY. WILL REMOVE CHANCE OF PRECIPITATION OVER THE EXTREME WESTERN QUARTER OF THE AREA. DRY AIR IN THE MEAN RELATIVE HUMIDITY FIELDS AND STRONG RIDGING MAY LIMIT AMOUNT OF SNOW SHOWER ACTIVITY THAT OCCURS TONIGHT IN THE EAST AS WELL BUT WILL STILL KEEP A CHANCE IN. THEN FOR TUESDAY...WARM FRONT TRIES TO LIFT NORTH INTO THE AREA BUT THEN BECOMES NEARLY STATIONARY TUESDAY INTO TUESDAY NIGHT JUST SOUTH OF COLUMBUS OH BASED ON GFS. HAD SOME INTERESTING DISCUSSION WITH HPC IN CHAT ABOUT THIS NEXT FEATURE AND THEY LIKED THE GFS SOLUTION OVER THE NORTHERN TRACK OF THE NAM. A JET STREAK IS POISED TO ROUND THE RIDGE OVER THE DAKOTAS AND RACE SOUTHEAST INTO THE FORECAST AREA TUESDAY. THIS FEATURE WILL BRING ANOTHER SHOT FOR SOME PRECIPITATION TUESDAY NIGHT INTO WEDNESDAY AS IT INTERACTS WITH STATIONARY FRONT. I STILL THINK GUIDANCE TEMPERATURES ARE STILL ON THE WARM SIDE COMPARED TO WHAT WILL ACTUALLY OCCUR WITH COLD POOL STILL HOLDING STRONG. SO WILL GO SLIGHTLY LOWER THAN CURRENT FORECAST AND STAY CLOSE TO THE MAV TEMPERATURE GUIDANCE. && .LONG TERM(THU-SUNDAY)... WILL CONTINUE THE TREND OF WARMER TEMPS IN THE FIRST PART OF THE LONG TERM. 00Z GFSX MOS GUIDANCE SHOWED TEMPS IN THE MID 50S FOR MID WEEK AHEAD OF THE PLAINS SYSTEM...BUT THE 12Z GUIDANCE IS COOLER DUE TO THE WEAKER AND FARTHER S TRACK OF THE LOW WED. GIVEN THAT THE LOW IS EXPECTED TO TRACK A LITTLE FURTHER N THAN THE 12Z GFS SHOWS...WL KEEP TEMPS WARMER THAN 12Z MOS...BUT SLIGHTLY COOLER THAN 00Z MOS. BEST CHANCE FOR RAIN WL BE WED NIGHT WITH FROPA. TEMPS LOOK TOUGH ON THU AS THE COLD FRONT MAY BE MOVING THRU DURING THE DAY. WL CHANGE ANY LEFTOVER PCPN TO SNOW OVER THE WEST THU AFTN AND THU EVENING EAST. IT ALSO DOES NOT LOOK AS COLD BEHIND THE SYSTEM ON FRIDAY AS THE POLAR VORTEX REMAINS LOCKED UP IN CANADA. THE ECMWF ONLY SHOWS 850MB TEMPS FALLING TO -5 TO -10C WHICH IS NOT ENOUGH FOR LES. WL THEREFORE GO DRY FRIDAY AND SAT WITH STRONG HIGH PRES OVERHEAD. THE ECMWF SUGGESTS THAT A WARM FRONT WILL MOVE THROUGH THE REGION ON SUNDAY...WITH PERHAPS SOME RAIN SUNDAY AFTN. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...LAKE EFFECT SNOW WARNING...FOR LAKE...GEAUGA...ASHTABULA COUNTIES. .PA...LAKE EFFECT SNOW ADVIOSRY...FOR ERIE AND CRAWFORD COUNTIES. && SHORT TERM...MRD/THOMPSON/LOMBARDY LONG TERM...MRD AVIATION...KIELTYKA
Hazardous weather outlook, Feb 27, 4:50 AM EST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 450 AM EST MON FEB 27 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 450 AM EST MON FEB 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-281000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 450 AM EST MON FEB 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 10:32 AM EST | Lake Effect Snow Advisory | CLE | Ashtabula, Geauga, Lake | 8 hr |
Nearby
Lake Effect Snow Warnings in Ohio, 2006Every lake effect snow warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.